MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-15
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous, heavily calcified de novo distal right coronary (drca) artery that is 90% stenosed.After pre-dilatation a 3.5x15mm xience sierra stent failed to cross due to anatomy.After a non-abbott stent expansion was used the xience sierra stent failed to cross again due to anatomy.Another non-abbot stent expansion was used and a non-abbott balloon was inflated up to 25 atmospheres; however, when the xience sierra was advanced again the proximal shaft became bent and it was determined that the "pushes" could not be applied.It was noted there was resistance met during advancement and removal of the xience sierra.A different xience sierra was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It was reported the xience sierra stent delivery system (sds) was re-inserted after removal.It should be noted that the xience sierra everolimus eluting coronary stent system instruction for use states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged or dislodged during retraction back into the guiding catheter.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6 device code 2976 (material deformation) was removed and replaced with code 2889 (deformation due to compressive stress).

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10848760
Report Number2024168-2020-09581
Device Sequence Number16986463
Product Code NIQ
UDI-Device Identifier08717648227417
UDI-Public08717648227417
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2023
Device Model Number1550350-15
Device Catalogue Number1550350-15
Device Lot Number0051442
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1